Noncommutative determinants, Cauchy-Binet formulae, and Capelli-type identities: I. generalizations of the Capelli and Turnbull identities

Sergio Caracciolo, Alan D. Sokal, Andrea Sportiello

    Research output: Contribution to journalArticle

    Abstract

    We prove, by simple manipulation of commutators, two noncommutative generalizations of the Cauchy-Binet formula for the determinant of a product. As special cases we obtain elementary proofs of the Capelli identity from classical invariant theory and of Turnbull's Capelli-type identities for symmetric and antisymmetric matrices.

    Original languageEnglish (US)
    Pages (from-to)1-43
    Number of pages43
    JournalElectronic Journal of Combinatorics
    Volume16
    Issue number1
    StatePublished - Aug 7 2009

    Keywords

    • Capelli identity
    • Cauchy-binet theorem
    • Cayley identity
    • Classical invariant theory
    • Columndeterminant
    • Determinant
    • Noncommutative determinant
    • Noncommutative ring
    • Permanent
    • Representation theory
    • Row-determinant
    • Turnbull identity
    • Weyl algebra

    ASJC Scopus subject areas

    • Theoretical Computer Science
    • Geometry and Topology
    • Discrete Mathematics and Combinatorics
    • Computational Theory and Mathematics
    • Applied Mathematics

    Fingerprint Dive into the research topics of 'Noncommutative determinants, Cauchy-Binet formulae, and Capelli-type identities: I. generalizations of the Capelli and Turnbull identities'. Together they form a unique fingerprint.

    Cite this